Alert archive / South Carolina / River Flood Warnings in 2022
River Flood Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Mar 13, 2022, 8:52 AM EDT for Calhoun County, Lexington County, Richland County, South Carolina. It took effect at Mar 13, 2022, 10:30 AM EDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2022, 8:52 AM EDT (12:52 UTC)
- In effect from
- Mar 13, 2022, 10:30 AM EDT
- Expired
- Mar 14, 2022, 9:14 PM EDT
- In force
- 35 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, SC, Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 13 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Carolina Eastman (CEAS1).
- Action stage
- 114 ft
- Minor stage
- 115 ft
- Moderate stage
- 119 ft
- Major stage
- 126 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
140
WGUS42 KCAE 131252
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Columbia SC
852 AM EDT Sun Mar 13 2022
...The National Weather Service in Columbia SC has issued a Flood
Warning for the following rivers in South Carolina...
Congaree River At Carolina Eastman affecting Richland, Calhoun
and Lexington Counties.
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
SCC017-063-079-140100-
/O.NEW.KCAE.FL.W.0005.220313T1430Z-220316T1200Z/
/CEAS1.1.ER.220313T1430Z.220314T1200Z.220315T1200Z.UU/
852 AM EDT Sun Mar 13 2022
...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Congaree River At Carolina Eastman.
* WHEN...Until Wednesday morning.
* IMPACTS...At 115.0 feet, Flooding occurs in low lying areas of the
Carolina Eastman Facility and at the Congaree National Park.
At 119.0 feet, Extensive flooding occurs in the Congaree National
Park. Some area farmland is flooded. Minor flooding occurs at the
Carolina Eastman Facility.
* ADDITIONAL DETAILS...
- At 7:00 AM EDT Sunday the stage was 114.5 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 117.0 feet tomorrow morning.
It will then fall below flood stage Tuesday morning.
- Flood stage is 115.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$
SCC017-079-140100-
/O.NEW.KCAE.FL.W.0006.220314T0224Z-220317T1300Z/
/GADS1.1.ER.220314T0224Z.220315T0000Z.220316T1300Z.UU/
852 AM EDT Sun Mar 13 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE THURSDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Congaree River At Congaree National Park-Gadsden.
* WHEN...From this evening to late Thursday morning.
* IMPACTS...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
At 17.0 feet, The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
* ADDITIONAL DETAILS...
- At 8:00 AM EDT Sunday the stage was 13.2 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 16.0 feet tomorrow evening.
It will then fall below flood stage late Wednesday morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
AWP5 follow-up statements
193
WGUS82 KCAE 140054
FLSCAE
Flood Statement
National Weather Service Columbia SC
854 PM EDT Sun Mar 13 2022
...The Flood Warning continues for the following rivers in South
Carolina...
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
Congaree River At Carolina Eastman affecting Richland, Calhoun
and Lexington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 900 AM EDT.
&&
SCC017-079-141300-
/O.EXT.KCAE.FL.W.0006.220314T0054Z-220317T0000Z/
/GADS1.1.ER.220313T1903Z.220314T1800Z.220316T0000Z.UU/
854 PM EDT Sun Mar 13 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO WEDNESDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Congaree National Park-Gadsden.
* WHEN...From this evening to Wednesday evening.
* IMPACTS...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
At 17.0 feet, The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
At 18.0 feet, Several homes in the Sandy Run subdivision along the
river become flooded. At 18 feet the river covers the Weston Lake
overlook in the Congaree National Park. Between 18 and 18.5 feet
the river begins to cover sections of the elevated boardwalk.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Sunday the stage was 15.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM EDT Sunday was 15.5 feet.
- Forecast...The river is expected to rise to a crest of 16.4
feet early Monday afternoon. It will then fall below flood
stage Tuesday evening.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
SCC017-063-079-141300-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-220316T0600Z/
/CEAS1.1.ER.220313T1300Z.220314T0600Z.220315T0600Z.UU/
854 PM EDT Sun Mar 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Carolina Eastman.
* WHEN...Until early Wednesday morning.
* IMPACTS...At 115.0 feet, Flooding occurs in low lying areas of the
Carolina Eastman Facility and at the Congaree National Park.
At 119.0 feet, Extensive flooding occurs in the Congaree National
Park. Some area farmland is flooded. Minor flooding occurs at the
Carolina Eastman Facility.
* ADDITIONAL DETAILS...
- At 6:44 PM EDT Sunday the stage was 116.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:44 PM EDT Sunday was 116.7 feet.
- Forecast...The river is expected to rise to a crest of 118.2
feet just after midnight tonight. It will then fall below
flood stage early Tuesday morning.
- Flood stage is 115.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$
HC923
WGUS82 KCAE 140238
FLSCAE
Flood Statement
National Weather Service Columbia SC
1038 PM EDT Sun Mar 13 2022
...The Flood Warning is extended for the following rivers in South
Carolina...
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
Congaree River At Carolina Eastman affecting Richland, Calhoun
and Lexington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 1045 AM EDT.
&&
SCC017-079-141445-
/O.EXT.KCAE.FL.W.0006.000000T0000Z-220317T0900Z/
/GADS1.1.ER.220313T1903Z.220314T1800Z.220316T0900Z.UU/
1038 PM EDT Sun Mar 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Congaree National Park-Gadsden.
* WHEN...Until early Thursday morning.
* IMPACTS...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
At 17.0 feet, The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
At 18.0 feet, Several homes in the Sandy Run subdivision along the
river become flooded. At 18 feet the river covers the Weston Lake
overlook in the Congaree National Park. Between 18 and 18.5 feet
the river begins to cover sections of the elevated boardwalk.
* ADDITIONAL DETAILS...
- At 10:00 PM EDT Sunday the stage was 15.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 PM EDT Sunday was 15.6 feet.
- Forecast...The river is expected to rise to a crest of 16.4
feet early tomorrow afternoon. It will then fall below flood
stage early Wednesday morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
SCC017-063-079-141445-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-220316T0336Z/
/CEAS1.1.ER.220313T1300Z.220314T0600Z.220315T0336Z.UU/
1038 PM EDT Sun Mar 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Carolina Eastman.
* WHEN...Until late Tuesday evening.
* IMPACTS...At 115.0 feet, Flooding occurs in low lying areas of the
Carolina Eastman Facility and at the Congaree National Park.
* ADDITIONAL DETAILS...
- At 6:44 PM EDT Sunday the stage was 116.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:44 PM EDT Sunday was 116.7 feet.
- Forecast...The river is expected to rise to a crest of 116.8
feet just after midnight tonight. It will then fall below
flood stage late Monday evening.
- Flood stage is 115.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$
HC779
WGUS82 KCAE 140945
FLSCAE
Flood Statement
National Weather Service Columbia SC
545 AM EDT Mon Mar 14 2022
...The Flood Warning continues for the following rivers in South
Carolina...
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
Congaree River At Carolina Eastman affecting Richland, Calhoun
and Lexington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 545 PM EDT.
&&
SCC017-079-142145-
/O.CON.KCAE.FL.W.0006.000000T0000Z-220317T0900Z/
/GADS1.1.ER.220313T1903Z.220314T1800Z.220316T0900Z.UU/
545 AM EDT Mon Mar 14 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Congaree National Park-Gadsden.
* WHEN...Until early Thursday morning.
* IMPACTS...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
At 17.0 feet, The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
* ADDITIONAL DETAILS...
- At 5:00 AM EDT Monday the stage was 15.8 feet.
- Forecast...The river is expected to rise to a crest of 16.4
feet this afternoon. It will then fall below flood stage
early Wednesday morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
SCC017-063-079-142145-
/O.CON.KCAE.FL.W.0005.000000T0000Z-220316T0336Z/
/CEAS1.1.ER.220313T1300Z.220313T2244Z.220315T0336Z.UU/
545 AM EDT Mon Mar 14 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Carolina Eastman.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 115.0 feet, Flooding occurs in low lying areas of the
Carolina Eastman Facility and at the Congaree National Park.
* ADDITIONAL DETAILS...
- At 3:36 AM EDT Monday the stage was 116.2 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 107.1 feet Friday
evening.
- Flood stage is 115.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$813
WGUS82 KCAE 142016
FLSCAE
Flood Statement
National Weather Service Columbia SC
416 PM EDT Mon Mar 14 2022
...The Flood Warning is extended for the following rivers in South
Carolina...
Congaree River At Carolina Eastman affecting Richland, Calhoun
and Lexington Counties.
...The Flood Warning continues for the following rivers in South
Carolina...
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
.Heavy rainfall last week has produced minor flooding along the
Congaree River downstream of Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 1000 AM EDT.
&&
SCC017-079-151415-
/O.EXT.KCAE.FL.W.0006.000000T0000Z-220317T0224Z/
/GADS1.1.ER.220313T1903Z.220315T0000Z.220316T0224Z.UU/
416 PM EDT Mon Mar 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Congaree National Park-Gadsden.
* WHEN...Until late Wednesday evening.
* IMPACTS...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
At 17.0 feet, The access road to the Sandy Run subdivision becomes
flooded. The lower boardwalk in the Congaree National Park becomes
flooded by Cedar Creek.
* ADDITIONAL DETAILS...
- At 3:00 PM EDT Monday the stage was 15.8 feet.
- Forecast...The river is expected to rise to a crest of 15.9
feet this evening. It will then fall below flood stage late
tomorrow evening.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091
$$
SCC017-063-079-151415-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-220316T1127Z/
/CEAS1.1.ER.220313T1300Z.220313T2244Z.220315T1127Z.UU/
416 PM EDT Mon Mar 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Congaree River At Carolina Eastman.
* WHEN...Until Wednesday morning.
* IMPACTS...At 115.0 feet, Flooding occurs in low lying areas of the
Carolina Eastman Facility and at the Congaree National Park.
* ADDITIONAL DETAILS...
- At 4:02 PM EDT Monday the stage was 116.0 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 107.6 feet Saturday
morning.
- Flood stage is 115.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$
LV900
WGUS82 KCAE 150114
FLSCAE
Flood Statement
National Weather Service Columbia SC
914 PM EDT Mon Mar 14 2022
...The Flood Warning is cancelled for the following rivers in South
Carolina...
Congaree River At Carolina Eastman affecting Richland, Calhoun
and Lexington Counties.
SCC017-063-079-150215-
/O.CAN.KCAE.FL.W.0005.000000T0000Z-220315T0114Z/
/CEAS1.1.ER.220313T1300Z.220313T2244Z.220315T1127Z.UU/
914 PM EDT Mon Mar 14 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Congaree River At Carolina Eastman.
* ADDITIONAL DETAILS...
- At 8:21 PM EDT Monday the stage was 114.9 feet.
- Forecast...The river has fallen below flood stage and is
expected to fall to 110.4 feet Tuesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$
ECWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:30 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 13, 6:30 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
630 AM EDT Sun Mar 13 2022
.SYNOPSIS...
After a cold day today, there will be a gradual warming pattern
beginning Monday through the end of the work week. The next
chance for rain is anticipated during the mid-week period.
&&
.NEAR TERM /THROUGH TONIGHT/...
A freeze warning remains in effect this morning. Temperatures
will start off this morning in the lower to middle 20s, with an
extended hard freeze occurring across the entire cwa. After
sunrise, it should take a few hours for many areas to finally
climb back above freezing.
Very dry surface high pressure will be in control through the
day. With the arctic airmass in place, temperatures will be well
below normal and conditions very dry. Even with maximum
sunshine today, afternoon highs will only manage to reach the
lower to mid 50s.
For tonight, the center of the high will be east of the cwa,
allowing for a slight increase in moisture and dewpoints.
There will also be some very weak warm advection as winds will
be light and out of the south. This will allow overnight lows to
be higher than previous night, but with clear skies and
continued dry airmass, temperatures will still drop down to or
slightly below freezing for many locations. There should be
areas of frost development late tonight, and due to freezing
temperatures, either another freeze warning or a frost advisory
will more than likely be needed. Will re-evaluate after the
current Freeze warning expires.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
The surface ridge will be offshore. Southeasterly winds will
bring slightly warmer temperatures, along with an increase in
moisture, through the afternoon. Highs should still be slightly
below normal with values in the mid to upper 60s, but the
beginning of the warming trend will be noticed.
With the increase in moisture, there should be an increase in
clouds through the day and into the overnight hours. Overnight
lows will be milder due to the increase in dewpoints and clouds,
so readings will be in the lower to mid 40s. Dry conditions will
prevail through Monday night.expected readings in the lower to mid 40s.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Tuesday through Thursday will see the development of a closed
upper low moving out of the southern Plains/Mississippi Valley
region and tracking into the southeastern States. As this upper
low moves east it will help to develop an area of surface low
pressure along the Gulf Coast. This low will track across the
southeastern US Wednesday into Thursday, bringing an increase in
rain chances from Tuesday afternoon through Wednesday night,
then a brief period of dry weather Thursday and Thursday night
before the next system begins approaching and bringing the next
rain chances for next weekend. Temperatures Tuesday and
Wednesday should be around normal, then continued moderation
into the weekend.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
High confidence in VFR conditions throughout the next 24 hours.
High pressure continues to settle into the region and will gradually
shift offshore late today. Winds have subsided and are expected
to be less than 10 knots through the TAF forecast period at all
terminals.
With very dry air at the surface and aloft, sky conditions will
remain clear through most of the period although a few cirrus clouds
may approach late tonight primarily north of our TAF terminals.
Light northwest winds will gradually shift to the east this
morning, and then slowly shift again to the south and southwest
after 16z as the progressive surface high center shifts
offshore.
EXTENDED AVIATION OUTLOOK...No significant aviation concerns through
Monday night. Some possible restrictions return mid week with
another upper level system approaching on Tuesday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning until 11 AM EDT this morning for GAZ040-063>065-
077.
SC...Freeze Warning until 11 AM EDT this morning for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
&&Hazardous weather outlook, Mar 13, 3:47 AM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 347 AM EDT Sun Mar 13 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-140800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 347 AM EDT Sun Mar 13 2022 ...FREEZE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:39 AM EDT | River Flood Advisory | CAE | Lexington, Richland | 19 hr |
| Mar 13, 8:52 AM EDT | River Flood Warning | CAE | Calhoun, Richland | 45 hr |
| Mar 13, 1:15 PM EDT | Freeze Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 12 more | 20 hr |
Nearby
River Flood Warnings in South Carolina, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.